Monogamous latin squares

Peter Danziger, Ian Murray Wanless, Bridget Webb

Research output: Contribution to journalArticleResearchpeer-review

9 Citations (Scopus)

Abstract

We show for all n is not an element of 1, 2, 4 that there exists a latin square of order n that contains two entries gamma(1) and gamma(2) such that there are some transversals through gamma(1) but they all include gamma(2) as well. We use this result to show that if n > 6 and n is not of the form 2p for a prime p >= 11 then there exists a latin square of order n that possesses an orthogonal mate but is not in any triple of MOLS. Such examples provide pairs of 2-maxMOLS
Original languageEnglish
Pages (from-to)796 - 807
Number of pages12
JournalJournal of Combinatorial Theory - Series A
Volume118
Issue number3
DOIs
Publication statusPublished - 2011

Cite this